Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 43, NWS Lubbock, TX

June 18, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at Jun 18, 2011, 3:34 PM CDT for 24 counties in Texas. It took effect at Jun 19, 2011, 12:00 PM CDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 3:34 PM CDT (20:34 UTC)
In effect from
Jun 19, 2011, 12:00 PM CDT
Expired
Jun 19, 2011, 10:00 PM CDT
In force
10 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 1:40 PM CDTNON-TSTM WND GST 593 N Plains, TXFROM THE TEXAS TECH UNIVERSITY MESONET
Jun 19, 3:00 PM CDTWILDFIRE 3505 Se Littlefield, TXWILDFIRE STARTED IN MEDIAN ALONG U.S. HWY 84. HWY 84 AND FM 1072 CLOSED FOR ABOUT 2 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-720 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WWUS84 KLUB 182034
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
334 PM CDT SAT JUN 18 2011

TXZ021>044-191200-
/O.UPG.KLUB.FW.A.0043.110619T1700Z-110620T0300Z/
/O.NEW.KLUB.FW.W.0043.110619T1700Z-110620T0300Z/
/O.CON.KLUB.FW.A.0044.110620T1700Z-110621T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
334 PM CDT SAT JUN 18 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER FOR THE
SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND
ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. 

* AFFECTED AREA...THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND
  ROLLING PLAINS.

* WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT SPEEDS BETWEEN 20
  AND 30 MPH AT THE 20 FOOT LEVEL ON SUNDAY. WINDS WILL BE
  SOUTHWEST TO WEST SUSTAINED AT 20 TO 30 MPH ON MONDAY.

* HUMIDITY...WILL RANGE FROM 5 PERCENT ACROSS THE WEST TO 15
  PERCENT ACROSS THE EAST ON SUNDAY. HUMIDITIES WILL FALL TO 5 TO
  10 PERCENT AREAWIDE ON MONDAY.

* THUNDERSTORMS...ISOLATED HIGH BASED STORMS MAY PRODUCE
  LOCALIZED GUSTY WINDS AND LIGHTNING...BUT LITTLE IN THE WAY 
  OF RAINFALL OVER THE ROLLING PLAINS LATE SUNDAY. 

* IMPACTS...WEATHER AND FUELS WILL BE VERY FAVORABLE FOR THE 
  DEVELOPMENT OF DANGEROUS WIND DRIVEN WILDFIRES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
3 follow-up statements
251 
WWUS84 KLUB 190943
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
443 AM CDT SUN JUN 19 2011

TXZ021>044-192100-
/O.UPG.KLUB.FW.A.0044.110620T1700Z-110621T0300Z/
/O.NEW.KLUB.FW.W.0044.110620T1700Z-110621T0300Z/
/O.CON.KLUB.FW.W.0043.110619T1700Z-110620T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
443 AM CDT SUN JUN 19 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN
EXTREME FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH
PLAINS AND ROLLING PLAINS...

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT MONDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER FOR THE
SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS......


* AFFECTED AREA...THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS 
  AND ROLLING PLAINS. 

* WIND...SOUTHWEST WINDS SUSTAINED AT SPEEDS BETWEEN 20 AND 30
  MPH AT THE 20 FOOT LEVEL ON SUNDAY. WINDS WILL BE SOUTHWEST TO
  WEST SUSTAINED AT 20 TO 30 MPH ON MONDAY.

* HUMIDITY...WILL RANGE FROM 5 PERCENT ACROSS THE WEST TO 15 
  PERCENT ACROSS THE EAST ON SUNDAY. HUMIDITIES WILL FALL TO 5 
  TO 10 PERCENT AREAWIDE ON MONDAY.

* THUNDERSTORMS...ISOLATED HIGH BASED STORMS MAY PRODUCE LOCALIZED
  GUSTY WINDS AND LIGHTNING...BUT LITTLE IN THE WAY OF RAINFALL
  OVER THE ROLLING PLAINS SUNDAY AFTERNOON AND EVENING.

* IMPACTS...WEATHER AND FUELS WILL BE VERY FAVORABLE FOR THE 
  DEVELOPMENT OF DANGEROUS WIND DRIVEN WILDFIRES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. THIS IS A DANGEROUS FIRE WEATHER SITUATION. STRONG 
WINDS...VERY LOW RELATIVE HUMIDITY...RECORD HEAT...DRY LIGHTNING...
AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR
DAMAGING WIND-DRIVEN WILDFIRES. OBSERVE BURN BANS. DO NOT THROW
CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. AVOID
ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.

&&

$$
358 
WWUS84 KLUB 191926
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
226 PM CDT SUN JUN 19 2011

TXZ021>044-200400-
/O.EXT.KLUB.FW.W.0044.110620T1500Z-110621T0300Z/
/O.CON.KLUB.FW.W.0043.000000T0000Z-110620T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
226 PM CDT SUN JUN 19 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN EXTREME 
FIRE DANGER FOR HE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND
ROLLING PLAINS... 
...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER
FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING
PLAINS...

* AFFECTED AREA...THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND
  ROLLING PLAINS.

* WIND...SOUTHWEST WINDS WILL BE SUSTAINED AT SPEEDS BETWEEN 20
  AND 35 MPH AT THE 20 FOOT LEVEL THROUGH THIS EVENING. WINDS WILL
  BE SOUTHWEST TO WEST SUSTAINED AT 20 TO 30 MPH ON MONDAY.

* HUMIDITY...WILL RANGE FROM LESS THAN 5 PERCENT TO NEAR 10
  PERCENT ACROSS THE EAST ON TODAY. HUMIDITIES WILL FALL TO 3 TO
  10 PERCENT AREAWIDE ON MONDAY.

* THUNDERSTORMS...ISOLATED HIGH BASED STORMS MAY PRODUCE LOCALIZED
  GUSTY AND VARIABLE WINDS AND DRY LIGHTNING...BUT LITTLE IN THE
  WAY OF RAINFALL OVER THE ROLLING PLAINS THIS AFTERNOON AND
  EVENING.

* IMPACTS...WEATHER AND FUELS WILL BE VERY FAVORABLE FOR THE 
  DEVELOPMENT OF DANGEROUS WIND DRIVEN WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. THIS IS A DANGEROUS FIRE WEATHER SITUATION. STRONG
WINDS...VERY LOW RELATIVE HUMIDITY...RECORD HEAT...DRY
LIGHTNING... AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR DAMAGING WIND-DRIVEN WILDFIRES. OBSERVE BURN BANS.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS.

&&

$$
305 
WWUS84 KLUB 200309
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1009 PM CDT SUN JUN 19 2011

TXZ021>044-201200-
/O.EXP.KLUB.FW.W.0043.000000T0000Z-110620T0300Z/
/O.CON.KLUB.FW.W.0044.110620T1500Z-110621T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1009 PM CDT SUN JUN 19 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
MONDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER
FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING
PLAINS...

...RED FLAG WARNING HAS EXPIRED FOR TODAY...

* WIND...SOUTHWEST TO WESTERLY WINDS WILL BE SUSTAINED AT 20 TO 30
  MPH ON MONDAY.

* HUMIDITY...HUMIDITIES WILL FALL TO 3 TO 10 PERCENT AREAWIDE ON
  MONDAY.

* IMPACTS...WEATHER AND FUELS WILL BE VERY FAVORABLE FOR THE 
  DEVELOPMENT OF DANGEROUS WIND DRIVEN WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. THIS IS A DANGEROUS FIRE WEATHER SITUATION. STRONG
WINDS...VERY LOW RELATIVE HUMIDITY...RECORD HEAT AND ONGOING
DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR DAMAGING
WIND-DRIVEN WILDFIRES. OBSERVE BURN BANS. DO NOT THROW CIGARETTES
ONTO THE GROUND OR OUT OF A MOVING VEHICLE. AVOID ACTIVITIES THAT
MAY PRODUCE OUTDOOR FLAMES OR SPARKS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 18, 3:28 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 18, 3:28 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
328 PM CDT SAT JUN 18 2011

.SHORT TERM...
THE COLD FRONT THAT MOVED IN EARLIER TODAY BROUGHT A NICE MORNING TO
MUCH OF THE AREA /ASIDE FROM THE SE ZONES/ BUT ITS AFFECTS WERE
ALREADY ERODING...WITH TEMPERATURES AS OF 19Z PUSHING THE MID TO
UPPER 90S ON MUCH OF THE CAPROCK...WITH 100-108 FOUND IN THE ROLLING
PLAINS. NEEDLESS TO SAY...THE HEAT REMAINS ONE OF THE BIG STORIES
AND THIS WILL CONTINUE INTO SUNDAY. EXPECT MILD CONDITIONS
TONIGHT...WITH MUCH OF THE ROLLING PLAINS AGAIN LIKELY ONLY DROPPING
INTO THE 70S TO NEAR 80. ON SUNDAY...850 MB TEMPERATURES AGAIN
PUSHING TO 34C SUGGEST WIDESPREAD TRIPLE DIGITS WILL AGAIN BE A
REALITY...WITH THE LOWER ELEVATIONS PUSHING 110. ALTHOUGH HEAT INDEX
VALUES MAY COME UP A LITTLE SHY OF 105 DEGREES OVER THE SOUTHEAST
ZONES TODAY /THANKS TO DRY AIR IN PLACE THERE/...GIVEN AMBIENT
TEMPERATURES PUSHING 110 DEGREES FOR THE SECOND OF LIKELY THREE
DAYS...AND THE FACT THEY HAVE HAD NO OVERNIGHT RELIEF THERE /WITH
LOWS ONLY DIPPING TO AROUND 80 DEGREES/ FELT IT WAS PRUDENT TO KEEP
THE HEAT ADVISORY GOING THROUGH TOMORROW. IN FACT...MOISTURE LEVELS
SHOULD STAY A LITTLE HIGHER EAST OF THE DRYLINE ACROSS THE EASTERN
ZONES ON SUNDAY AND THIS MAY ACTUALLY PUSH HEAT INDEX VALUES TO 105
TO 108 DEGREES.

INCREASING WINDS /AND ASSOCIATED FIRE WEATHER CONCERNS/ WILL BE THE
OTHER STORY OVER THE COMING 24 HOURS...THANKS PRIMARILY TO LARGE
WESTERN UA TROUGH AMPLIFYING AND EDGING EASTWARD. AS A 100+ KT UA
JET CUTS DOWN THE BACK SIDE OF THE WESTERN SYSTEM AND BEGINS TO
ROUND THE BASE OF THE TROUGH ON SUNDAY STRONG LEE CYCLOGENESIS WILL
OCCUR ACROSS THE CENTRAL/SOUTHERN HIGH PLAINS WITH A 990 MB SFC LOW
TAKING SHAPE ACROSS EASTERN CO/WESTERN KS. THIS WILL TIGHTEN THE SFC
PRESSURE GRADIENT LOCALLY AS 850 MB AND 700 MB INCREASE TO 25-30
KNOTS AND 30-35 KNOTS...RESPECTIVELY. DEEP MIXING...THE TIGHTENING
SFC PRESSURE GRADIENT AND THE ISALLOBARIC FORCING ALL POINT TO WINDS
REALLY RAMPING UP...ESPECIALLY DURING THE AFTERNOON HOURS.
HOWEVER...THE WINDS MAY ALSO BE GUSTY ACROSS THE EASTERN SECTIONS
DURING THE MORNING AS A ROBUST LLJ MIXES DOWN. ALL SAID...EXPECT
WIDESPREAD SUSTAINED WINDS IN THE 20 TO 30 MPH RANGE...WITH
LOCATIONS ON THE CAPROCK PERHAPS IN THE 25 TO 35 MPH RANGE BY LATE
AFTERNOON. HAVE HELD OFF ON ISSUING A WIND ADVISORY JUST YET GIVEN
SOME UNCERTAINTIES IN THE DETAILS...BUT ONE MAY BE NEEDED BETWEEN
NOW AND THEN. ALSO ADDED A MENTION OF BLOWING DUST TO THE GRIDS ON
THE CAPROCK.

LAST BUT NOT LEAST WILL HAVE TO ADDRESS CHANCES OF CONVECTION BOTH
LATER THIS AFTERNOON/EVENING AND AGAIN ON SUNDAY. ALTHOUGH LOW-LEVEL
MOISTURE WAS LACKING...WITH DEWPOINTS MOSTLY IN THE 30S...STRONG
HEATING WAS RESULTING IN A HIGH-BASED CU FIELD FROM SOUTHERN NM INTO
THE PERMIAN BASIN AND DOWN INTO HIGHER TERRAIN OF SOUTHWEST TEXAS.
ADDITIONALLY...WV IMAGERY SHOWED A MODEST PLUME OF MID-LEVEL
MOISTURE STRETCHING FROM FAR WEST TEXAS THROUGH SOUTHERN OK...AND
THE COMBINATION OF DEEP MIXING...IMPROVING MID-LEVEL MOISTURE AND
WEAK LARGE SCALE ASCENT SHOULD BE ENOUGH TO FOR SOME HIGH-BASE
SHOWERS/STORMS TO FORM AND/OR ADVECT OVER THE SOUTH PLAINS AREA LATE
THIS AFTERNOON INTO THE EVENING HOURS. THE VERY HOT AND DRY /LARGE
INVERTED-V PROFILE/ CONDITIONS WILL KEEP MOST OR ALL OF THE
PRECIPITATION FROM REACHING THE GROUND...BUT THE STRONGEST CORES
ALOFT COULD BRING LOCALIZED STRONG DOWNBURST WINDS AND CREATE AREAS
OF BLOWING DUST. THUS...HAVE MAINTAINED 10 PERCENT POPS ALONG WITH
THE ISOLATED SHOWER/STORM MENTION THROUGH THE EVENING HOURS.
TOMORROW...THE DRYLINE IS FORECAST TO SHARPEN NEAR THE EDGE OF THE
CAPROCK OR INTO THE WESTERN ROLLING PLAINS AND MAY BE ENOUGH TO
PROMOTE ISOLATED LATE DAY STORMS. INSTABILITY/MOISTURE WILL BE
SOMEWHAT IMPROVED FROM TODAY AHEAD OF THE DRYLINE...SO A FEW
LOCATIONS COULD ACTUALLY SEE A SHOWER SURFACE...BUT WITH 50 PLUS
DEGREE DEWPOINT DEPRESSIONS...STRONG DOWNBURST WINDS WILL BE THE MAIN
CONCERN.

.LONG TERM...
RAIN CHANCES FADING FOR MID WEEK...BUT NOT GONE. COOLER TEMPERATURE
STILL APPEAR TO BE ON TRACK FOR TUESDAY THROUGH THURSDAY.

AN UPPER TROUGH SLIDING EAST FROM THE ROCKIES INTO THE PLAINS IS
WILL CONTINUE TO TIGHTEN THE PRESSURE GRADIENT THROUGH MONDAY
WITH CONTINUED FIRE WEATHER CONCERNS. THEN THE MOVEMENT OF THE
TROUGH TO THE EAST SHOULD PUSH A COLD FRONT THROUGH THE SOUTH
PLAINS REGION EARLY TUESDAY. UNFORTUNATELY...THE TIMING OF THE
FRONT IN THE MORNING IS POOR FOR PRODUCING THUNDERSTORMS LOCALLY.
THEY APPEAR MORE LIKELY JUST TO OUR SOUTH TUESDAY AFTERNOON AND
TUESDAY NIGHT. WILL CONTINUE A LINGERING SLIGHT CHANE OF THUNDER
WEDNESDAY THROUGH WEDNESDAY NIGHT BEHIND THE FRONT...BUT HAVE
LOWERED THOSE CHANCES TO ABOUT 15 PERCENT.

TOWARD THE END OF THE WEEK...THE UPPER HIGH IS EXPECTED TO REBUILD
INTO THE REGION...PUSHING AFTERNOON HIGHS BACK TOWARDS THE CENTURY
MARK.

.FIRE WEATHER...
HOT AND DRY WEATHER WAS AGAIN IN PLACE AND RESULTING ELEVATED FIRE
WEATHER CONDITIONS...BUT WESTERLY WINDS WERE GENERALLY IN THE 5-15
MPH RANGE...LIMITING MORE WIDESPREAD CONCERNS. STILL...ISOLATED HIGH
BASED SHOWERS/STORMS COULD AFFECT THE AREAS LATER TODAY/TONIGHT AND
BRING THE THREAT OF LOCALLY GUSTY/VARIABLE WINDS AND PERHAPS DRY
LIGHTNING...BUT LITTLE PROMISE OF WETTING RAINS. A FIRE DANGER
STATEMENT REMAINS IN EFFECT THROUGH THE EVENING.

SUNDAY WILL BRING GREATER CONCERN AS WINDS REALLY BEGIN TO RAMP UP
THANKS IN PART TO A DEEPENING SFC LOW ACROSS EASTERN CO/WESTERN KS.
EXPECT SUSTAINED 20 FT WINDS TO INCREASE INTO THE 20-30 MPH RANGE AS
HUMIDITIES FALL BELOW 15 PERCENT AND RESULT IN CRITICAL TO EXTREMELY
CRITICAL CONDITIONS. THE MOST SEVERE CONDITIONS WILL BE ON THE
CAPROCK WHERE NEAR RECORD TEMPERATURES WILL PUSH HUMIDITIES TO
AROUND 5 PERCENT. ALONG AND EAST OF THE DRYLINE HUMIDITIES WILL BE
SOMEWHAT IMPROVED...BUT STILL LIKELY FALL TO 10 TO 15 PERCENT.
THUS...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING
FOR THE ENTIRE AREA SUNDAY. ADDITIONALLY...THE DRYLINE COULD BE THE
FOCUS FOR ISOLATED HIGH-BASED SHOWERS/STORMS LATE TOMORROW
AFTERNOON...WITH THE THREAT OF STRONG/VARIABLE DOWNBURST WINDS AND
DRY LIGHTNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        63 101  62  97  61 /  10  10   0  10  10
TULIA         63 105  67  98  64 /  10  10  10  10  10
PLAINVIEW     65 106  69  95  65 /  10  10  10  10  10
LEVELLAND     65 105  68  98  66 /  10  10  10  10  10
LUBBOCK       72 106  70  99  68 /  10  10  10  10  10
DENVER CITY   66 105  69  99  67 /  10  10  10  10  10
BROWNFIELD    70 106  70  97  67 /  10  10  10  10  10
CHILDRESS     76 109  72 103  70 /  10  10  10  10  20
SPUR          73 107  73  99  70 /  10  10  10  10  10
ASPERMONT     79 110  74 102  73 /  10  20  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 10 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: TXZ021>044.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
TXZ038-043-044.

&&

23/04
Hazardous weather outlook, Jun 18, 5:28 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
528 AM CDT SAT JUN 18 2011

TXZ021>044-191030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
528 AM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE GENERALLY EAST
OF A TULIA TO BROWNFIELD LINE THIS AFTERNOON. THE PRIMARY THREAT
WITH THIS ACTIVITY WILL BE LOCALLY DAMAGING DOWNBURST WINDS.

FIRE WEATHER
NEAR CRITICAL TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED AREAWIDE THIS AFTERNOON WITH BREEZY AND VERY HOT AND DRY
CONDITIONS.

NON PRECIPITATION
A HEAT ADVISORY REMAINS IN EFFECT FOR STONEWALL...KING...AND KENT COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER IS EXPECTED SUNDAY AND
MONDAY...WHEN SUSTAINED SOUTHWEST TO WESTERLY WINDS SPEEDS MAY
APPROACH OR EXCEED 30 MPH.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE LIMITED SEVERE WEATHER THREAT...SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:02 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more12 hr
Jun 18, 4:02 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more25 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.